What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 30, 1:43 PM EST, 37 minutes earlier.
Area forecast discussion, Aug 30, 1:43 PM EST, 37 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
243 PM EDT Fri Aug 30 2024
...Afternoon Area Forecast Discussion...
.SHORT TERM...
(This afternoon through Saturday)
Issued at 219 PM EDT Fri Aug 30 2024
Lee trough still situated across portions of northern GA this
afternoon. Scattered afternoon thunderstorms have developed within
the unstable airmass. Thunderstorms will continue into the evening
feeding off any lingering instability/outflow boundaries. The
environment has slightly modified from yesterday with more moisture
in the mid levels and a little less DCAPE. Regardless, the atmos
remains ripe for wet microbursts. The lapse rates are also a little
steeper than yesterday afternoon. Strong thunderstorms have already
developed this afternoon and expect this trend to continue. A few
severe thunderstorms will also be possible through the evening.
Damaging wind gusts would be the primary hazard. BL flow remains
very light, so locally heavy rainfall will be possible.
The lee trough is expected to remain in place through tomorrow as a
weak frontal boundary approaches from the west. Increasing storm
coverage is expected tomorrow afternoon. While the main potential
for strong/severe storms is along the approaching front out west, do
think there is some potential for diurnal strong/isolated severe
storms across portions of north and central GA.
NListemaa
&&
.LONG TERM...
(Sunday morning through next Thursday)
Issued at 219 PM EDT Fri Aug 30 2024
Sunday Morning Through Thursday
At a glance...
- Rain chances increasing through mid week
- Temperatures steady and then decreasing through mid week.
Overall a wetter period through mid next week. The upper level
trough will be well settled across the Great Lakes region by the
start of the long term outlook. Models continue to stall the surface
front across the North GA and Southern TN border. As the high over
the Ohio valley moves eastward, moist flow around the western side
of the sfc high will shift eastward and move further northward. This
will likely see the stalled front "slosh" north and south through
the weekend. PoPs will be most concentrated across North GA though
showers and thunderstorms won't be out of the question further into
central and even southern GA. Upper level forcing will be weak with
the front, as the parent trough flattens/moves northeast and the sfc
low moves well into Canada. QPF will remain fairly limited through
the weekend. Showers and thunderstorms remain mostly scattered,
though locally heavy rainfall is not out of the question given
increasing PWATs from 1.5" to 2.0" through Monday. Given recent
thunderstorm activity and the surface heating available, a storms
could become gusty with a few isolated severe not completely out of
the question each afternoon. Monday through mid week will see a more
widespread increase in PoPs as the front diffuses southward and Gulf
moisture surges northward. Total forecast QPF through the full 7 day
period will likely remain between 0.5" to 1.5" for the majority of
the area.
Temperatures will remain in the low to mid 90s through the weekend.
Increasing cloud coverage and easterly flow will help to reinforce
cooler air mid next week. Highs will likely remain in the mid to low
80s, with some northern locations seeing highs only in the upper 70s.
SM
&&
.AVIATION...
(18Z TAFS)
Issued at 1254 PM EDT Fri Aug 30 2024
Isolated/scattered afternoon convection expected this afternoon
and tomorrow afternoon. Mostly diurnal in nature. Winds may go VRB
overnight, but should primarily be on the SE side. Models are
progging a shift to the SW side tomorrow afternoon and then VRB
again overnight.
//ATL Confidence...18Z Update...
Med confidence all elements.
NListemaa
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 70 92 71 93 / 20 30 30 30
Atlanta 72 91 73 92 / 20 40 30 30
Blairsville 65 84 66 84 / 20 50 30 70
Cartersville 70 92 70 92 / 20 50 30 50
Columbus 73 95 73 96 / 20 20 10 20
Gainesville 70 90 71 90 / 20 50 30 40
Macon 72 94 71 95 / 20 10 10 20
Rome 70 91 71 91 / 20 50 30 60
Peachtree City 70 91 71 92 / 20 40 20 30
Vidalia 72 93 71 94 / 20 10 10 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...NListemaa
LONG TERM....SM
AVIATION...NListemaa
Hazardous weather outlook, Aug 30, 3:25 AM EST, 10 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
425 AM EDT Fri Aug 30 2024
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-310830-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
425 AM EDT Fri Aug 30 2024
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...Today and Tonight...
Scattered thunderstorms are expected this afternoon into evening.
Some storms could become strong to severe with the main threats
being strong to damaging wind gusts and heavy rainfall.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
Scattered thunderstorms are expected every evening through
Thursday with the main threats being gusty winds, heavy rainfall
and frequent lightning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 30, 1:38 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
238 PM EDT Fri Aug 30 2024
GAZ013-014-301915-
Dawson GA-Pickens GA-
238 PM EDT Fri Aug 30 2024
...A strong thunderstorm will impact portions of west central Dawson
and southeastern Pickens Counties through 315 PM EDT...
At 237 PM EDT, a strong thunderstorm was near Marblehill, or 7 miles
east of Jasper, moving southwest at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Jasper, Nelson, Tate, Lake Tamarack, Fausett Lake, and Marblehill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3447 8420 3438 8428 3438 8439 3437 8440
3438 8440 3438 8442 3439 8443 3439 8444
3447 8445 3454 8429
TIME...MOT...LOC 1837Z 049DEG 7KT 3447 8431
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 30, 1:47 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
247 PM EDT Fri Aug 30 2024
GAZ059-060-072-301915-
Putnam GA-Jones GA-Jasper GA-
247 PM EDT Fri Aug 30 2024
...A strong thunderstorm will impact portions of southwestern Putnam,
north central Jones and southeastern Jasper Counties through 315 PM
EDT...
At 247 PM EDT, a strong thunderstorm was near Stanfordville, or 10
miles southeast of Monticello, moving south at 5 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Blountsville, Hillsboro, and Stanfordville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3324 8363 3325 8348 3313 8345 3310 8355
3312 8366
TIME...MOT...LOC 1847Z 355DEG 6KT 3320 8356
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 30, 1:50 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
250 PM EDT Fri Aug 30 2024
GAZ050-301915-
Greene GA-
250 PM EDT Fri Aug 30 2024
...A strong thunderstorm will impact portions of southeastern Greene
County through 315 PM EDT...
At 250 PM EDT, a strong thunderstorm was over Liberty, or 9 miles
south of Greensboro, moving west at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Reynolds at Lake Oconee and Liberty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3336 8316 3340 8320 3339 8321 3347 8325
3351 8311 3344 8305
TIME...MOT...LOC 1850Z 070DEG 7KT 3345 8315
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 30, 1:53 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
253 PM EDT Fri Aug 30 2024
GAZ016-301930-
White GA-
253 PM EDT Fri Aug 30 2024
...A strong thunderstorm will impact portions of northeastern White
County through 330 PM EDT...
At 253 PM EDT, a strong thunderstorm was over Batesville, or 9 miles
northwest of Clarkesville, moving west at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Helen, Unicoi State Park, Anna Ruby Falls, Smithgall Woods
Conservation Are, Robertstown, and Sautee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3479 8368 3477 8365 3477 8364 3476 8363
3473 8362 3472 8364 3467 8364 3466 8366
3462 8364 3458 8374 3477 8381
TIME...MOT...LOC 1853Z 070DEG 7KT 3473 8361
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 30, 2:05 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
305 PM EDT Fri Aug 30 2024
GAZ049-050-060-301930-
Morgan GA-Putnam GA-Greene GA-
305 PM EDT Fri Aug 30 2024
...A strong thunderstorm will impact portions of southeastern Morgan,
northeastern Putnam and south central Greene Counties through 330 PM
EDT...
At 305 PM EDT, a strong thunderstorm was over Reynolds at Lake
Oconee, or 9 miles south of Greensboro, moving west at 10 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Phoenix, Reynolds at Lake Oconee, Parks Mill, and Harmony.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3352 8321 3339 8315 3330 8331 3351 8343
TIME...MOT...LOC 1905Z 078DEG 10KT 3345 8324
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 30, 2:18 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
318 PM EDT Fri Aug 30 2024
GAZ005-007-013-301945-
Gilmer GA-Pickens GA-Murray GA-
318 PM EDT Fri Aug 30 2024
...A strong thunderstorm will impact portions of southwestern Gilmer,
southeastern Murray and northwestern Pickens Counties through 345 PM
EDT...
At 318 PM EDT, a strong thunderstorm was over Talona, or near
Ellijay, moving west at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Ellijay, Carters, Talona, Tails Creek, Ramhurst, Blaine, and
Roundtop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3475 8455 3457 8443 3448 8460 3455 8465
3458 8465 3458 8468 3459 8468 3459 8469
3471 8479
TIME...MOT...LOC 1918Z 078DEG 10KT 3461 8453
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH